MAUDE Adverse Event Report: COLOPLAST A/S MANUFACTURING FOLYSIL CATHETER; CATHETER, RETENTION TYPE, BALLOON

COLOPLAST A/S MANUFACTURING FOLYSIL CATHETER; CATHETER, RETENTION TYPE, BALLOON
Model Number AA61061002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Should additional facts prompt us to alter or supplement any information or conclusions contained in the original mdr or in any supplemental reports, a follow-up report will be submitted.
 
Event or Problem Description
According to the available information, the device was damaged.
 
Event or Problem Description
According to the available information, the catheter tears off after about two hours at the junction with the branch.This is a predetermined breaking point when the catheter twists back and forth due to the child¿s movement.When the catheter breaks off, it unblocks and slips out.The catheter was placed for drainage and urethral leaking, and tutoring following urethroplasty surgery.The catheter was placed for bladder drainage and splinting of the urethroplasty.The patient¿s pathology was hypospadias.A suprapubic catheter had to be placed under anesthesia.The result of the urethroplasty surgery is not certain because the catheter is missing as a placeholder in the urethroplasty.It was noted this device issue occurred in about five cases, but the outcome was not severe in the other cases.The patients were about 5 or 6 years old, or a little older.When they wake up from anesthesia, they are very active, kicking and moving around a lot.It was noted no adhesive was used to secure the catheter/there was no stuck adhesive on the catheter.The physician attempted to recreate the defect but was not successful.The force he had to use to tear the sample catheter at the site of the rupture was quite high.In the actual incident, the catheter had ruptured with little effort.
 
Additional Manufacturer Narrative
Sealed products were returned; the products that had been used were not received for analysis.

Brand Name
FOLYSIL CATHETER
Common Device Name
CATHETER, RETENTION TYPE, BALLOON
Manufacturer (Section D)
COLOPLAST A/S MANUFACTURING
9 avenue edmond rostand
sarlat-la-caneda 24206
FR  24206
MDR Report Key12362435
Report Number9610711-2021-00062
Device Sequence Number3812492
Product Code EZL
UDI-Device Identifier03600040126844
UDI-Public03600040126844
Combination Product (Y/N)N
PMA/510(K) Number
K013174
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAA61061002
Device Catalogue NumberAA6106
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/29/2021
Supplement Date Received by Manufacturer07/29/2021
Initial Report FDA Received Date08/24/2021
Supplement Report FDA Received Date10/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;